I've been taking Effexor since the mid 90s. I've recently been experiencing panic attacks. My Dr added Pristiq to my treatment. As I understand, Pristiq is a more purified form of Effexor. Since starting on the Pristiq two weeks ago, I have felt like pure poo poo. I went to a GP today, thinking I may have a virus or something. She said she would NEVER prescribe both Effexor and Pristiq together. I'm pretty confused on which doctor I'm supposed to believe. I'm going to try to stop the Pristiq, but am not sure what will happen. Has anyone taken both meds successfully?
I just saw the commercial for Prestiq last night!!! Perhaps my post has nothing to do with your question...but I find it really odd how as soon as a new drug hits the market, doctors are so eager to switch their patients to them. No matter what is going on....must be all the kick backs they get from the pharmaceutical companies! It is a damn shame.
I would do what others are saying...go see a psych and ditch the doc!
I will only add one thing to Ryan's otherwise very good post. People do have different reactions to different drugs, even to Celexa and Lexapro or Pristiq and Effexor. While it's true the companies are trying to keep a patented product in their lineup, Lexapro seems to have fewer side effects than Celexa, but many people do find one or the other works better. Same probably with Pristiq and Effexor. But to prescribe both at once is insane.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.